# SDR 96ZZZX2765

- Difficulty date: May 4, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2615S
- Make and model: Cessna 337C
- Aircraft serial: 3370915
- Engine: Cont IO360C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Condition: Failed
- Location: Nr 2 Cylinder
- Part time: 312 hours
- Stage of operation: CR
- Nature of condition: E, R, K
- Precautionary procedure: O

## Discrepancy

IT APPEARS THE PISTON PIN BROKE AND THE PISTON HIT THE CRANKSHAFT COUNTERWEIGHT WHICH BROKE A LARGE HOLE IN THE TOP OF THE CRANKCASE.  THE AIRCRAFT WAS ON A CROSS-COUNTRY FLIGHT AT NORMAL CRUISE.  WHEN THE VIBRATION STARTED, THE PILOT REDUCED POWER, BUT THE VIBRATION CONTINUED SO THE PROPELLER WAS FEATHERED AND FLIGHT CONTINUED WITH REAR ENGINE OPERATING.
